"Great person and great service, Thank God finely we have some one really nice"
"Pleasantly surprised with my first consult with Dr. Samra."
" He is very patient with his patients "
"I'd recommend Dr. Samra to anyone looking for a doctor"
When a child or adult is allergic to a drug, like penicillin or aspirin, his or her immune system reacts abnormally to the substance. It can be an over the counter or prescription drug, or even an herbal supplement. The symptoms usually associated with drug allergies include hives, fever, and rash. Severe allergies can result in anaphylaxis, a life-threatening reaction which affects many systems of the body. An allergic reaction is different from a side effect. A side effect is a known reaction to the substance. An allergic reaction is also not the same as the toxicity caused by an overdose. It is a response of the immune system. Drug allergies are usually tested for with a skin test.
The following substances are most commonly associated with drug allergies.
Some people may have non-allergic reactions to some drugs. This is common with aspirin, opiates, anesthetics, and dyes used in imaging tests. This is called non-allergic sensitivity reaction or pseudoallergic drug reaction.
An allergic reaction to a drug occurs when the immune system mistakes it for a harmful substance, like a virus. Most of the time, the allergy develops when a sensitivity to the subtance occurs. This means that the body recognizes the drug as harmful and creates a specific antibody to fight the drug’s presence. Then, the next time the medicine is taken, those antibodies react to it and direct an attack from the immune system. The chemicals released by the body in this process cause the symptoms of an allergic reaction. Antibiotics are one of the more common drug groups to elicit an allergic response. Studies show that even the trace presence of antibiotics in some foods is sufficient to stimulate the immune system to respond with antibodies. Research into allergies also shows that not all reactions follow the same process. Some allergic responses are caused by the binding of the drug to the immune system with a white blood cell called a T cell. This binding process releases the chemicals which stimulate the allergic reaction. The exact reaction will depend on the child or adult. Care for both adult and pediatric patients will involve determining what is causing the reaction and, typically, avoiding that medication.
Please contact our office for more information regarding our insurance providers.
"Dr. Samra knows his stuff. He is not biased and is very warm, genuine, and welcoming. He is also very thorough and educated me about my symptoms and why I react to it. "
"Dr. Samra is excellent at what he does. He is very thorough and doesn't rush your appointment. He took his time to get to know my medical history, symptoms, etc."
"If I could give Dr. Samra 10 Stars I would."
"Great listener who truly cares. Highly recommend!"
"I was impressed when Dr. Samra took the time to carefully go over my allergy history and narrow down what exposures and precipitating factors I had"
"Dr. Samra was excellent! He listened, asked me lots of questions, answered all of mine and explained everything so that I didn't leave feeling confused."